Vytorin raises heart rate in some?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Anunaki
New Member


Date Joined Jun 2007
Total Posts : 1
   Posted 6/27/2007 3:48 PM (GMT -7)   
 

 There seems to be a few of us that have a different side effect from Vytorin as I never felt any pains or felt tired. I was prescribed vytorin 10/20 to lower a 258 cholesterol count at age 31 weighing 162 @ 5'9". In 3 weeks it went down to 127. I thought, "that was fast maybe too fast." So after that check up I cut myself back to half a pill, as I didn't like the increased bowel movements and I worried about my liver. I began noticing that if I took my half pill at night before bed as I was instructed, that I would toss and turn for about an hour. Then after I would fall asleep and have vivid dreams on which I would awake with my heart thumping real fast. 3 months past and my heart would then race before I fell asleep (after taking the 1/2 pill). That is when I started taking it during the day when I was at work. I would even look forward to it as it would STIMULATE me to where I didn't need to drink coffee as the coworkers did. So did this stimulation go unnoticed during the 1st three weeks or did the 1/2 pill react different??? Now 6 months after starting the drug I have been taking the 1/2 pill 3 to 4 times a week as I would forget to take it sometimes when work got busy. Just last week (after taking 1/2 pill in the day) Wednesday night I had trouble going to bed as my heart was racing with very hard thumps. This continued through out the week till Monday when my doctor admitted me into the hospital. I told him everything about the Vytorine just as I told you and he said he is 100% sure it is not the Vytorine.

After xrays,  ultrasounds, blood test he says it is my THYROID !! Just to mention I have no family history of Thyroid problems. He momentarily prescribed me Propranolol ER 60mg (Inderal) to lower the 127 bpm pulse rate I would have (which last year I normally ran a calm 67 to 71 bpm). Until the only Endocrinology (Thyroid specialist) in my area can see me to treat the Thyroid. He then ordered me to stop taking Vytorin, which I stopped Wed. I asked him why? He said "BECAUSE THE INDERAL WILL SLOW you DOWN ENOUGH you DON'T NEED THE VYTORIN TO ADD TO IT.   He still didn't believe it had anything to do with it!!!! At least that is what he wanted me to believe. The last thing he asked again was if I am sure I don't have a family history of Thyroid problems.

 My opinion- I think the pill pushing companies are giving out free pills, tickets, and golf tournaments so these docs will inadvertently push the pills without research. If any of you have had similar problems please respond or add to this! If not check your T4, t3, and TSH counts on your next blood physical.

 


michaelot
New Member


Date Joined Jun 2008
Total Posts : 1
   Posted 6/14/2008 2:22 PM (GMT -7)   
I have recently experienced the exact same symptoms as you after being on vytorin for about a year and a half. After visiting the emergency room for a high heart rate (160-180) and an irregular heart beat I  immediately stopped taking vytorin thinking that it may be the cause and to the fact i had recenty been experiecing another side effect -soreness in joints that was constant and unexplainable. I have experienced the propranolol and inderal routine but after 4 weeks have reduced to 5mg of inderal and no propranolol. presently hoping to eventually ween off this soon. I told each of the doctors that I believe vytorin was a direct cause of this --but they all stated that it was highly unlikely--I still believe I am correct and the more I see statements like yours the more I'm convinced.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 10:31 PM (GMT -7)
There are a total of 2,906,013 posts in 318,912 threads.
View Active Threads


Who's Online
This forum has 158256 registered members. Please welcome our newest member, 1success.
296 Guest(s), 3 Registered Member(s) are currently online.  Details
Artist Mark, Dale B, ExplosiveKittens